MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER
Model Number 313.96
Medical Device Problem Codes Crack (1135); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cruciform screwdriver (part # 313.96 / lot # 3605372) was received at us cq.The distal tip of the screwdriver was damaged as one blade was severely bent in the direction of tightening, while another blade was severely bent in the direction of loosening.Due to this damage, the drive feature can no longer be utilized.The handle was mildly cracked, the material had begun to raise from the handle.The received condition was consistent with the complaint condition thus the complaint was confirmed.The overall complaint was confirmed for the received cruciform screwdriver.Although no definitive root-cause can be determined its possible the device experienced unintended forces leading to the tip deformation and the handle crack.Based on the direction the blades deformed, it seems heavy rotational force (over-torque) contributed to the complaint condition.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 313.960, lot: 3605372, manufacturing site: (b)(4), release to warehouse date: 12.Nov.2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the reduction forceps with points rachet and synfix® evolution aiming were not functioning.A depth gauge for mini screws was obsolete and another depth gauge was also broken during reverse logistics inspection.There was no patient involvement and no additional information is available.This report is for one (1) cruciform screwdriver.This is report 2 of 2 for (b)(4).

Brand Name
CRUCIFORM SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9644151
Report Number2939274-2020-00527
Device Sequence Number16679224
Product Code HXX
UDI-Device Identifier10887587037189
UDI-Public(01)10887587037189
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.96
Device Catalogue Number313.96
Device Lot Number3605372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1